MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-014-609
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint log shows that this is the only complaint associated with this lot number.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 6/19/18 having met all internal qc acceptance requirements.There were no non-conformance's associated with the manufacturing lot during production and final packaging.Oem supplier reviewed the sub-lots associated with the reported lot and provided specific disposition details of non-conformance's.It was stated that, "based upon the review results, the non-conformance had no impact on the reported issue".The ifu instructions for the vascular product that was provided with the product (part number art-20713a) was reviewed and based on the information provided by the site, the ecm patch was prepared according to instructions for use.Under the section warnings and precautions, it states: "device is not recommended to be used with platelet gel." pseudoaneurysm /aneurysm is listed as a potential complication.Additional information will be submitted once investigation is completed.
 
Event or Problem Description
It was reported that a vascular ecm (fp-20437-09, cmcv-014-609, 1cm x 10cm) was implanted for a carotid endarterectomy (cea) on (b)(6) 2018 in a male patient.The device was soaked for 30 seconds in saline.Standard procedure guidelines were followed.The ecm was sutured to patient tissue with a prolene suture.No adhesive agents were used; may have used thrombin.Symptoms occurred around 3-month checkup.Noticeable bulge at wound site.Ultrasound confirmed carotid aneurysm.Pictures during excision on (b)(6) 2019 show large, ballooned aneurysm in the patch.The ecm patch aneurysm was completely excised and replaced with an autologous vein patch.The site states that the event is possibly related to the procedure and probably related to the device.Patient is reported as doing well.
 
Additional Manufacturer Narrative
Histology diagnosis on (b)(6) 2019 states: chronic active inflammation of graft tissue and surrounding soft tissue, remnants of multilaminate ecm device, extensive luminal thrombosis.

Brand Name
CORMATRIX ECM FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key8551247
Report Number3005619880-2019-00004
Device Sequence Number2431538
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberCMCV-014-609
Device Lot NumberM18F1152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;